On some extensions of the Ailon-Rudnick theorem

Alina Ostafe*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)


In this paper we present some extensions of the Ailon-Rudnick theorem, which says that if ƒ, g ∈ C[], then gcd(ƒ - 1, gm - 1) is bounded for all n, m >= 1. More precisely, using a uniform bound for the number of torsion points on curves and results on the intersection of curves with algebraic subgroups of codimension at least 2, we present two such extensions in the univariate case. We also give two multivariate analogues of the Ailon-Rudnick theorem based on Hilbert's irreducibility theorem and a result of Granville and Rudnick about torsion points on hypersurfaces.

Original languageEnglish
Pages (from-to)451-471
Number of pages21
JournalMonatshefte fur Mathematik
Issue number2
Publication statusPublished - Oct 2016
Externally publishedYes


  • greatest common divisor
  • polynomials


Dive into the research topics of 'On some extensions of the Ailon-Rudnick theorem'. Together they form a unique fingerprint.

Cite this